Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 36, NWS Northern Indiana

April 9, 2012

NWS Northern Indiana issued this small craft advisory at Apr 9, 2012, 4:31 AM EDT. It took effect at Apr 9, 2012, 2:00 PM EDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 4:31 AM EDT (08:31 UTC)
In effect from
Apr 9, 2012, 2:00 PM EDT
Expired
Apr 11, 2012, 11:00 PM EDT
In force
57 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WHUS73 KIWX 090831
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EDT MON APR 9 2012

LMZ043-046-091645-
/O.NEW.KIWX.SC.Y.0036.120409T1800Z-120412T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT WEDNESDAY. 

* WINDS: SOUTHWEST 10 TO 15 KNOTS BECOMING WEST 15 TO 20 KNOTS
  THIS MORNING...THEN NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON.
  NORTHWEST 15 TO 25 KNOTS TONIGHT AND TUESDAY.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON...THEN
  TO 4 TO 7 FEET TONIGHT AND CONTINUING INTO TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
11 follow-up statements
948 
WHUS73 KIWX 091457
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT MON APR 9 2012

LMZ043-046-092200-
/O.CON.KIWX.SC.Y.0036.120409T1800Z-120412T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM EDT WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 5 FEET THIS AFTERNOON...
  THEN TO 5 TO 8 FEET TONIGHT AND CONTINUING THROUGH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
243 
WHUS73 KIWX 091914
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT MON APR 9 2012

LMZ043-046-100300-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
314 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET BUILDING TO 4 TO 7 FEET TONIGHT AND
  CONTINUING THROUGH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
340 
WHUS73 KIWX 100310
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 PM EDT MON APR 9 2012

LMZ043-046-101115-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1110 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS MONDAY.

* WAVES: 3 TO 6 FEET BUILDING TO 4 TO 7 FEET TONIGHT AND
  CONTINUING THROUGH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
952 
WHUS73 KIWX 100901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT TUE APR 10 2012

LMZ043-046-101715-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT TUE APR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: NORTHWEST 20 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS
  TONIGHT. 

* WAVES: 5 TO 8 FEET SUBSIDING TO 4 TO 7 FEET THIS
  AFTERNOON...THEN TO 3 TO 6 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
846 
WHUS73 KIWX 101418
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 AM EDT TUE APR 10 2012

LMZ043-046-102230-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 AM EDT TUE APR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS
  TONIGHT...THEN BACKING NORTH WEDNESDAY AND DIMINISHING TO 5 TO
  15 KNOTS WEDNESDAY NIGHT.

* WAVES: 4 TO 7 FEET DECREASING TO 3 TO 5 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
453 
WHUS73 KIWX 101941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT TUE APR 10 2012

LMZ043-046-110345-
/O.EXT.KIWX.SC.Y.0036.000000T0000Z-120412T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 PM EDT TUE APR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT
WEDNESDAY. 

* WINDS: NORTHWEST 15 TO 20 KNOTS WILL BECOME NORTH ON WEDNESDAY
  AND DIMINISH TO 5 TO 15 KNOTS WEDNESDAY NIGHT. 

* WAVES: 4 TO 7 FEET DECREASING TO 3 TO 4 FEET WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
174 
WHUS73 KIWX 110305
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1105 PM EDT TUE APR 10 2012

LMZ043-046-111115-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1105 PM EDT TUE APR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY. 

* WINDS: NORTH 15 TO 20 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS
  WEDNESDAY NIGHT.

* WAVES: 4 TO 7 FEET DECREASING TO 3 TO 4 FEET WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
787 
WHUS73 KIWX 110905
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EDT WED APR 11 2012

LMZ043-046-111715-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
505 AM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: NORTH 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS TONIGHT.

* WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
019 
WHUS73 KIWX 111427
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EDT WED APR 11 2012

LMZ043-046-112230-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1027 AM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: NORTH 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS 
  TONIGHT.

* WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
936 
WHUS73 KIWX 111942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT WED APR 11 2012

LMZ043-046-120300-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-120412T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
342 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: NORTH 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS THIS
  EVENING.

* WAVES: AROUND 4 FEET WILL DECREASE TO LESS THAN 4 FEET BY LATE
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
901 
WHUS73 KIWX 120258
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT WED APR 11 2012

LMZ043-046-120400-
/O.EXP.KIWX.SC.Y.0036.000000T0000Z-120412T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 PM EDT WED APR 11 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING. 

WINDS AND WAVES HAVE DROPPED BELOW ADVISORY CRITERIA.
THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 1:56 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 9, 1:56 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 AM EDT MON APR 9 2012

.AVIATION...
06Z TAFS...SEVERAL WEAK EMBEDDED UPPER LEVEL SHORT WAVES WILL
INTERACT WITH A LOW LEVEL FRONT ACROSS THE AREA TO PRODUCE A
NARROW BAND OF SCATTERED LIGHT RAIN SHOWERS OR SPRINKLES FROM FAR
NORTHEAST ILLINOIS ACROSS NORTHERN INDIANA OVERNIGHT. AFTER
09Z...SHOULD START TO SEE THIS AREA SINK SLOWLY SOUTHWARD AS LOW
LEVEL FRONT SHIFTS SOUTH. DID INCLUDE MENTION OF SOME SCT LIGHT
RAIN SHOWERS/SPRINKLES AT KSBN THROUGH 09Z TO ACCOUNT FOR THIS.
VARIABLE WINDS NEAR THE SFC TROUGH SHOULD EVENTUALLY BECOME WEST
SOUTHWEST LATE TONIGHT...AND THEN SHIFTING WEST NORTHWEST BY MID
MORNING AS NEXT SFC TROUGH TRACKS THROUGH THE AREA. VERY DEEP
MIXING ANTICIPATED FOR THE LATE MORNING/AFTERNOON WITH GUSTS TO 25
TO 30 KNOTS EXPECTED. WINDS TO DIMINISH TOWARD 00Z WITH LOSS OF
DIURNAL MIXED LAYER...WITH VFR CONDITIONS PERSISTING THROUGH THE
PERIOD.

&&

.SHORT TERM... MOD DEEP CYCLONE OVR WRN MB AND ASSOCD/W COLD
POCKET WILL DROP SEWD THIS PD. WK/SUBTLE SW SEEN IN VAPOR DIGGING
INTO NE ND ATTM YIELDING A CHANNEL OF BACKED FLW ACRS SRN MN INTO
WRN WI MARKED BY ACCAS AND IN AN AREA OF STEEP MID LVL LAPSE
RATES. MSTR ANYWHERE WITHIN THE COLUMN UPSTREAM IS DEPLORABLE AND
WILL HOLD W/A SLIGHTLY EXPANDED SPRINKLE MENTION OVERNIGHT.

MB CYCLONE WILL OPEN AND EJECT SEWD ON MON ALG W/ADVG COLD POCKET.
STRENGTHENING GRADIENT IN FACE OF DEEP MIXED LYR WILL LEAD TO
ANOTHER EVEN WINDY DAY ESP AS LEADING EDGE OF COLD AIR INTRUSION
ARRIVES IN THE AFTN. MSTR ENTRAINMENT OFF LK MI UNDERNEATH CONTD
STEEP MID LVL LAPSE RATE PLUME YIELDS A MORE EARNEST CHC OF SHRA AND
WILL NUDGE ERN AREAS IN ORDER TO CARRY CHC MENTION IN THE AFTN
COINCIDENT W/PK HEATING. OTHERWISE STG CAA FOLLOWS MON NIGHT
W/VEERING LL FLW WHICH SIGNALS SOME LK RESPONSE BUT AT THIS POINT
LOOKS LIKE JUST STRATOCU CLDS AND PERHAPS A SPRINKLE AS UPSTREAM
AIRMASS IS VRY DRY. W/XPCD LK CLD DVLPMNT MON NIGHT AND CONTG SFC
GRADIENT FLW...HEDGED MIN TEMPS SLIGHTLY WARMER. REMAINDER ON TRACK.

.LONG TERM... / TUESDAY THROUGH SUNDAY /

SEASONABLY COLD WX TO START THE PERIOD PER DEEP NORTHERLY FLOW JUST
NORTHEAST OF THE POLAR JET AS NEGATIVE HEIGHT ANOMALIES MERGE OVER
SOUTHEAST CANADA. THERE IS STILL AN OUTSIDE CHANCE FOR A FEW SPOTTY
SHOWERS/SPRINKLES TUESDAY INTO TUESDAY EVENING. FORCING AND MOISTURE
LOOK MEAGER AS SHEARED MID LEVEL IMPULSES ADVECT THROUGH IN FLOW.
HOWEVER DIURNAL HEATING UNDER A COLDER THAN NORMAL THERMAL TROUGH
MAY BE ENOUGH TO GENERATE AFTN/EVE INSTABILITY SHOWERS...ESPECIALLY
GIVEN A POTENTIAL LAKE BOOST PER NW BOUNDARY LAYER MEAN FLOW AND 850
DELTA T/S OF 13-15C. LOW CHC 20 POPS COVER THIS THREAT WELL...WITH
SNOW POSSIBLY MIXING IN IF SHOWERS DO MATERIALIZE GIVEN GFS/NAM BUFR
SOUNDINGS AND PROGGED 1000-850 MB THICKNESSES.

VORT LOBE PIVOTS THROUGH TUESDAY NIGHT AS SLOWLY PROGRESSIVE AND
HIGHLY AMPLIFIED FLOW PATTERN PERSIST LATE THIS WEEK INTO NEXT
WEEKEND. HEIGHT RISES/RIDGING IN ITS WAKE WILL ALLOW ANOTHER
EXPANSIVE CANADIAN HIGH PRESSURE SYSTEM TO BUILD INTO THE
MIDWEST/GREAT LAKES WEDNESDAY INTO THURSDAY. COOL/DRY CP AIRMASS
WILL ALLOW FOR LARGER DIURNALS WITH MODERATING DAYTIME HIGHS AND
NEAR FREEZING LOWS. ADDED PATCHY FROST TO THE GRIDS WED AND THU AM.

MEDIUM RANGE MODELS CONTINUE TO SHOW A CHANGE TO SOUTHWEST FLOW
ALOFT FRIDAY INTO NEXT WEEKEND AS A DEEP TROUGH DIGS INTO THE
WESTERN CONUS. LOW AMPLITUDE LEAD SHORTWAVES EMANATING OUT OF THE
WESTERN TROUGH AND A DEVELOPING FRONTAL BOUNDARY WILL PROVIDE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THIS TIME. LOCALLY HEAVY
RAINFALL APPEARS POSSIBLE GIVEN THE ELEVATED WARM ADVECTION REGIME
AND AN EXCELLENT GULF OF MEXICO MOISTURE FEED. HOWEVER...AS
EXPECTED...MODELS DIFFER GREATLY ON THE WHERE AND WHEN. THE ECMWF
AND GEM ARE SLOWER TO BUILD HEIGHTS ACROSS THE NORTHEAST CONUS AND
EASTERN CANADA ALLOWING LOW LEVEL RIDGING TO HOLD STRONG ACROSS THE
GREAT LAKES REGION FRIDAY INTO AT LEAST SATURDAY MORNING. THIS WOULD
RESULT IN COOLER TEMPS AND PCPN MAINLY REMAINING SW OF THE FA NEAR
THE LOW LVL BAROCLINIC ZONE. GFS AND MOST OF ITS ENSEMBLE MEMBERS
ARE MUCH MORE PROGRESSIVE/AGGRESSIVE IN BRINGING A WARM FRONT
THROUGH THE AREA FRIDAY INTO SATURDAY WITH PERIODIC CHANCES FOR
CONVECTION. FAVOR THE SLOWER SOLUTION SO OPTED TO CARRY POPS A
LITTLE LOWER THAN THE ALLBLEND...STILL GENERALLY IN THE 20-40
PERCENT RANGE DURING THIS TIME. AS FOR TEMPS...TRENDING MUCH WARMER
NEXT WEEKEND WITH HIGHS UP TO 80F NOT OUT OF THE QUESTION BY SUNDAY
DEPENDING ON HOW FAR NORTH THE FRONTAL BOUNDARY MIXES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...MARSILI
Hazardous weather outlook, Apr 8, 11:34 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1134 PM EDT SUN APR 8 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100345-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1134 PM EDT SUN APR 8 2012 /1034 PM CDT SUN APR 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINIMUM AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 PERCENT ARE
POSSIBLE. NORTHWEST WIND GUSTS WILL ALSO INCREASE IN THE
AFTERNOON. THIS COMBINATION WILL LEAD TO AN INCREASED RISK FOR THE
SPREADING OF FIELD AND BRUSH FIRES MONDAY AFTERNOON.

TEMPERATURES NEAR FREEZING WILL ONCE AGAIN BE POSSIBLE TUESDAY
NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-100345-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1134 PM EDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH MUCH OF THE MONDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:41 PM EDTHard Freeze WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more24 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.